Alert archive / Alabama / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 27, 2022, 2:05 PM CDT for 4 counties in Florida; 5 counties in Alabama. It took effect at Sep 28, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 2:05 PM CDT (19:05 UTC)
- In effect from
- Sep 28, 2022, 11:00 AM CDT
- Expired
- Sep 28, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS82 KTAE 271905 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 305 PM EDT Tue Sep 27 2022 ...A critical combination of strong winds, low humidity, and dry fuels will be in place across southeast Alabama and portions of the western Florida panhandle Wednesday afternoon... .Northeast winds will strengthen as low level winds strengthen in response to the approach of Hurricane Ian towards the western Florida peninsula. These strong winds will also usher in drier air with afternoon relative humidity values falling in the low to mid 20 percent range. ALZ065>069-FLZ007>011-280315- /O.NEW.KTAE.FW.W.0005.220928T1600Z-220929T0000Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson- 205 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR southeast Alabama and portions of the western Florida panhandle... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Wednesday. * AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 069.Fire weather zones 007, 008, 009, 010, and 011. * WIND...Northeast winds 15 to 20 mph with higher gusts. * HUMIDITY...23 to 27 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
754 WWUS82 KTAE 280646 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 246 AM EDT Wed Sep 28 2022 ...A critical combination of strong winds, low humidity, and dry fuels will be in place across southeast Alabama and portions of the Florida panhandle this afternoon... .Northeast winds will strengthen in response to the approach of Hurricane Ian towards the western Florida peninsula. These strong winds will also usher in drier air with afternoon relative humidity values falling in the 23 to 27 percent range. ALZ065>069-FLZ007>011-290000- /O.CON.KTAE.FW.W.0005.220928T1600Z-220929T0000Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson- 146 AM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA AND PORTIONS OF THE FLORIDA PANHANDLE... * AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 069. Fire weather zones 007, 008, 009, 010, and 011. * WIND...Northeast winds 15 to 20 mph with higher gusts. * HUMIDITY...23 to 27 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 27, 12:09 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 27, 12:09 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
109 PM EDT Tue Sep 27 2022
...New AVIATION...
.UPDATE...
Issued at 848 AM EDT Tue Sep 27 2022
High clouds from Hurricane Ian is streaming in across the
southeastern half of the area. Made a few tweaks to account for
these trends but for the most part, the forecast is on track.
Highs this afternoon will mostly be in the 80s; upper 80s in the
Florida Panhandle to lower 80s in the wiregrass areas.
&&
.NEAR TERM...
(Today and tonight)
Issued at 311 AM EDT Tue Sep 27 2022
Not much going on locally through tonight with a dry airmass
overspreading most of the area behind a cold front. Some high cloud
cover is expected across the eastern half of the area in association
with outflow from Hurricane Ian. Highs are expected to be in the 80s
across the area this afternoon with overnight lows tonight ranging
from the mid 50s to mid 60s.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 311 AM EDT Tue Sep 27 2022
As Hurricane Ian moves closer to the area on Wednesday, winds will
gradually increase with some tropical storm force winds possible
from mainly Indian pass eastward to along the Dixie county coast.
Elsewhere, breezy conditions are expected. Some outer rain bands may
affect portions of the far southeast big bend by Wednesday.
Moving into Thursday, the forecast depends more heavily on the track
of Hurricane Ian, which remains uncertain. The greatest impacts will
be felt along the big bend coast where tropical storm conditions are
possible, along with the possibility of heavy rain, particularly
across the southeast big bend. Conditions will continue to be breezy
areawide thanks to an increasing pressure gradient from a 1030 mb
high centered across the northeastern states.
&&
.LONG TERM...
(Friday through Monday)
Issued at 311 AM EDT Tue Sep 27 2022
Looking beyond Thursday, track and timing uncertainties with
Hurricane Ian continue to affect the forecast on Friday and perhaps
into Saturday. A sharp cutoff to the western edge to the heavy rain
is expected into Friday as dry air will exist to the west of the
system. The western model solutions would linger some impacts into
Saturday morning across the area with conditions improving areawide
after that.
The remainder of the period looks more benign with PoPs of 20
percent or less and temperatures near or slightly below average.
&&
.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Tue Sep 27 2022
Strengthening winds through this TAF period will be the main
impact to the TAFS. Gusty winds this afternoon through all the TAF
sites with speeds 16-18 knots. The wind field strengthens further
Whitsunday as Hurricane Ian continues toward the west coast of
the Florida peninsula. If winds significantly decrease overnight,
LLWS will be a concern. Gusts Wednesday will be in the mid 20
knot range with locally higher gusts. Aside from winds, flight
conditions will remain VFR.
&&
.MARINE...
Issued at 311 AM EDT Tue Sep 27 2022
Hurricane Ian is expected to continue to intensify as it enters the
eastern Gulf of Mexico. While uncertainty in both the track and
intensity of Ian remains higher than usual, we want to stress that
regardless of the exact track, there is a risk of tropical storm
force winds arriving as early as Wednesday morning followed by the
potential for a prolonged period of hurricane force winds beginning
on Wednesday night. Mariners should closely monitor the latest
forecasts on Ian, which will aid in making sound decisions to
minimize impacts to vessels at sea or in port.
&&
.FIRE WEATHER...
Issued at 311 AM EDT Tue Sep 27 2022
Dry air will continue to filter in behind the cold front passage
today. RH values through southeast Alabama and southwest Georgia
will fall into the 25-30% range this afternoon. However, the
sustained 20 foot winds today are expected to remain mainly below 15
mph. Low level winds will gradually strengthen as Hurricane Ian gets
closer, especially in the Wednesday through Friday timeframe.
Relative humidity values on Wednesday are currently expected to
stay above 25 percent, and any areas that do reach 25 percent are
expected to remain under a 4 hour duration Wednesday afternoon.
&&
.HYDROLOGY...
Issued at 311 AM EDT Tue Sep 27 2022
Rainfall amounts from mid to late week will depend on the track of
Ian, with uncertainty higher than usual. The latest deterministic
rainfall forecast places the highest amounts in the Southeast FL
Big Bend and trends lower to the northwest. The important caveat
is a track further south would mitigate heavy rainfall potential,
while a track further north would enhance heavy rain and flooding
potential. Stay tuned to the latest forecasts as changes are
certainly possible. As it stands now, the greatest risk of
flooding in our forecast area from Hurricane Ian is across
portions of Taylor, Lafayette, and Dixie counties.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 63 76 62 / 0 0 20 30
Panama City 85 63 80 63 / 0 0 10 10
Dothan 82 58 78 60 / 0 0 0 0
Albany 83 58 77 60 / 0 0 0 10
Valdosta 84 62 75 60 / 0 0 20 30
Cross City 88 66 75 63 / 10 30 70 70
Apalachicola 85 66 78 63 / 0 0 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ034-115-118-127-128-134.
Storm Surge Watch for FLZ128-134.
GA...None.
AL...None.
GM...Tropical Storm Warning for GMZ730-750-752-755-765-770-772-775.
Hurricane Watch for GMZ775.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM....DVD
AVIATION...Scholl
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:19 AM CDT | Tropical Storm Warning | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 48 hr |
Nearby
Red Flag Warnings in Alabama, 2022Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.